Advanced Search
Article Contents
Article Contents

Regularity of radial stable solutions to semilinear elliptic equations for the fractional Laplacian

The author is supported by MINECO grants MDM-2014-0445 and MTM2014-52402-C3-1-P. He is member of the Barcelona Graduate School of Mathematics and part of the Catalan research group 2014 SGR 1083.
Abstract Full Text(HTML) Related Papers Cited by
  • We study the regularity of stable solutions to the problem

    $\begin{align}\left\{ \begin{gathered} {\left( { - \Delta } \right)^s}&u = f\left( u \right)&{\text{in}}\;\;{B_1}, \hfill \\ &u \equiv 0&{\text{in}}\;\;{{\mathbb{R}}^n}\backslash {B_1}, \hfill \\ \end{gathered} \right.\end{align}$

    where $s∈(0,1)$ . Our main result establishes an $L^∞$ bound for stable and radially decreasing $H^s$ solutions to this problem in dimensions $2 ≤ n < 2(s+2+\sqrt{2(s+1)})$ . In particular, this estimate holds for all $s∈(0,1)$ in dimensions $2 ≤ n≤ 6$ . It applies to all nonlinearities $f∈ C^2$ .

    For such parameters $s$ and $n$ , our result leads to the regularity of the extremal solution when $f$ is replaced by $λ f$ with $λ > 0$ . This is a widely studied question for $s = 1$ , which is still largely open in the nonradial case both for $s = 1$ and $s < 1$ .

    Mathematics Subject Classification: Primary: 35J61, 35R11; Secondary: 35B45, 35B35, 35B65, 35J70.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] M. BirknerJ. A. López-Mimbela and A. Wakolbinger, Comparison results and steady states for the Fujita equation with fractional Laplacian, Ann. Inst. H. Poincaré Anal. Non Linéaire, 22 (2005), 83-97.  doi: 10.1016/j.anihpc.2004.05.002.
    [2] H. Brezis, Is there failure of the inverse function theorem? Morse theory, minimax theory and their applications to nonlinear differential equations, New Stud. Adv. Math., 1 (2003), 23-33. 
    [3] H. Brezis and J. L. Vázquez, Blow-up solutions of some nonlinear elliptic problems, Rev. Mat. Univ. Complut. Madrid, 10 (1997), 443-469, https://eudml.org/doc/44278.
    [4] X. Cabré, Regularity of minimizers of semilinear elliptic problems up to dimension 4, Comm. Pure Appl. Math., 63 (2010), 1362-1380.  doi: 10.1002/cpa.20327.
    [5] X. Cabré and A. Capella, Regularity of radial minimizers and extremal solutions of semilinear elliptic equations, J. Funct. Anal., 238 (2006), 709-733.  doi: 10.1016/j.jfa.2005.12.018.
    [6] X. Cabré and Y. Sire, Nonlinear equations for fractional Laplacians, Ⅰ: Regularity, maximum principles, and Hamiltonian estimates, Ann. Inst. H. Poincaré Anal. Non Linéaire, 31 (2014), 23-53.  doi: 10.1016/j.anihpc.2013.02.001.
    [7] L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations, 32 (2007), 1245-1260.  doi: 10.1080/03605300600987306.
    [8] A. CapellaJ. DávilaL. Dupaigne and Y. Sire, Regularity of radial extremal solutions for some non-local semilinear equations, Comm. Partial Differential Equations, 36 (2011), 1353-1384.  doi: 10.1080/03605302.2011.562954.
    [9] M. G. Crandall and P. H. Rabinowitz, Some continuation and variational methods for positive solutions of nonlinear elliptic eigenvalue problems, Arch. Rational Mech. Anal., 58 (1975), 207-218.  doi: 10.1007/BF00280741.
    [10] L. Dupaigne, Stable Solutions of Elliptic Partial Differential Equations, Chapman and Hall/CRC, 2011.
    [11] R. L. Frank and E. Lenzmann, Uniqueness of non-linear ground states for fractional Laplacians in $\mathbb{R}$, Acta Math., 210 (2013), 261-318.  doi: 10.1007/s11511-013-0095-9.
    [12] D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, 2nd edition, Springer Berlin, New York, 2001.
    [13] D. D. Joseph and T. S. Lundgren, Quasilinear Dirichlet problems driven by positive sources, Arch. Rational Mech. Anal., 49 (1973), 241-269.  doi: 10.1007/BF00250508.
    [14] G. Nedev, Regularity of the extremal solution of semilinear elliptic equations, C. R. Acad. Sci. Paris Sér. I Math., 330 (2000), 997-1002.  doi: 10.1016/S0764-4442(00)00289-5.
    [15] X. Ros-Oton, Regularity for the fractional Gelfand problem up to dimension 7, J. Math. Anal. Appl., 419 (2014), 10-19.  doi: 10.1016/j.jmaa.2014.04.048.
    [16] X. Ros-Oton and J. Serra, The Dirichlet problem for the fractional Laplacian: regularity up to the boundary, J. Math. Pures Appl., 101 (2014), 275-302.  doi: 10.1016/j.matpur.2013.06.003.
    [17] X. Ros-Oton and J. Serra, The extremal solution for the fractional Laplacian, Calc. Var. Partial Differential Equations, 50 (2014), 723-750.  doi: 10.1007/s00526-013-0653-1.
    [18] M. Sanchón, Boundedness of the extremal solution of some p-Laplacian problems, Nonlinear Anal., 67 (2007), 281-294.  doi: 10.1016/j.na.2006.05.010.
    [19] S. Villegas, Boundedness of extremal solutions in dimension 4, Adv. Math., 235 (2013), 126-133.  doi: 10.1016/j.aim.2012.11.015.
  • 加载中

Article Metrics

HTML views(489) PDF downloads(213) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint